Hail, Potter
- When
- April 11, 2:28 PM CST to 2:29 PM CST
- Where
- Potter County, 16.45 mi E of Valle de Oro
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.480, -101.820
Severe thunderstorms developed and moved across the western and central Texas Panhandle during the mid afternoon through the evening and late night hours producing extreme amounts of hail as well as strong thunderstorm wind gusts. The very heavy rainfall from the thunderstorms also resulted in some flash flooding problems.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed and moved across the western and central Texas Panhandle during the mid afternoon through the evening and late night hours producing extreme amounts of hail as well as strong thunderstorm wind gusts. The very heavy rainfall from the thunderstorms also resulted in some flash flooding problems. The strong thunderstorm wind gusts resulted in downed tree limbs and the flash flooding and hail accumulations caused stalled vehicles and closed highways. There were no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 11, 11:39 AM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1239 PM CDT WED APR 11 2012 .UPDATE... UPDATED PREVIOUS FORECAST AND GRIDS TO REMOVE MORNING WORDING AND TO CHANGE TO CATEGORICAL TO AREAL COVERAGE WORDING FOR PRECIP TODAY. ALSO...ADDED MENTION OF SEVERE TO AFTERNOON CONVECTION. UPDATED WIND GRIDS ALONG WITH SMOKE MANAGEMENT GRIDS IN THE FIRE WEATHER PRODUCTS. ALL PUBLIC AND FIRE WEATHER PRODUCTS HAVE BEEN UPDATED AND SENT. SCHNEIDER && .AVIATION... UPPER RIDGE MOVES EAST OF THE TAF SITES TODAY AND ALLOWS FOR PLENTY OF UPPER LEVEL SUPPORT TO TRIGGER SCATTERED CONVECTION THROUGH LATE TONIGHT. CARRIED VCTS IN PREVAILINGS GROUPS OF THE THREE TAFS THROUGH THIS EVENING WITH TEMPO GROUPS MENTIONED GENERALLY BETWEEN ABOUT 21Z TODAY AND 00Z THURSDAY...AND BETWEEN 02Z AND 08Z THURSDAY. GENERALLY VFR CONDITIONS OUTSIDE CONVECTION WITH MVFR TO IFR CONDITIONS IN AND NEAR CONVECTION. MAY ALSO SEE LOW CLOUDS AND FOG IN EARLY MORNING BETWEEN ABOUT 10Z AND 15Z THURSDAY PRODUCING IFR AND POSSIBLY EVEN LIFR CONDITIONS...BUT SHOULD QUICKLY IMPROVE TO VFR BETWEEN 15Z AND 18Z THURSDAY. MOSTLY SOUTHEASTERLY TO SOUTHERLY WINDS WHICH WILL INCREASE TO AROUND 15 TO 25 KNOTS WITH HIGHER GUSTS THIS AFTERNOON...BECOMING SOUTH AND SOUTHWEST AFTER 15Z THURSDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 751 AM CDT WED APR 11 2012/ UPDATE... UPDATED TAFS AND AVIATION DISCUSSION FOR LOW CEILINGS AT KGUY. AVIATION... STRATUS HAVE LOWERED CEILINGS TO IFR LEVELS AT KGUY...AND SHOULD PERSIST UNTIL 14Z-15Z. NF PREV DISCUSSION... /ISSUED 724 AM CDT WED APR 11 2012/ AVIATION... FOR THE 12Z TAFS...VFR CONDITIONS EXPECTED TO START THE PERIOD AT ALL TAF SITES...WITH SOME MIDDLE AND HIGH LEVEL CLOUDS REMAINING FROM OVERNIGHT SHOWERS AND THUNDERSTORMS. LOW CLOUDS ALONG THE EASTERN EDGE OF THE PANHANDLES THIS MORNING SHOULD NOT IMPACT ANY OF THE SITES. WINDS WILL BE GENERALLY OUT OF THE SOUTH TO SOUTHEAST BY MID- MORNING ACROSS THE AREA...STRENGTHENING AND BECOMING GUSTY BY LATE MORNING. A STATIONARY FRONT STRETCHED ACROSS THE PANHANDLES IS EXPECTED TO BECOME A FOCUS FOR THUNDERSTORM ACTIVITY LATER THIS AFTERNOON AND INTO THE EVENING. THE BEST CHANCES FOR TSRA ARE FROM 21Z-00Z AT KDHT...22Z-01Z AT KAMA...AND 23Z-02Z AT KGUY...WITH A POSSIBILITY FOR FURTHER SHOWERS AND THUNDERSTORMS THROUGH 06Z AT ALL SITES. PERIODS OF MVFR CONDITIONS MAY ACCOMPANY THE PRECIPITATION THIS AFTERNOON. EXPECT LOW CLOUDS TO LOWER CEILINGS TO IFR LEVELS AT KGUY AFTER 03Z. NF PREV DISCUSSION... /ISSUED 514 AM CDT WED APR 11 2012/ DISCUSSION... MAIN FORECAST CONCERN LIES WITH THUNDERSTORM POTENTIAL OVER THE NEXT FEW DAYS AND ASSOCIATED SEVERE WEATHER THREAT. A FEW SHOWERS AND THUNDERSTORMS WERE STILL LINGERING ACROSS THE PANHANDLES EARLY THIS MORNING. A QUASI-STATIONARY FRONT REMAINS DRAPED NORTHWEST TO SOUTHEAST ACROSS THE PANHANDLES...AND A WEAK /20-30 KT/ LLJ HAS HELPED MAINTAIN SOME SCATTERED SHOWERS AND STORMS ACROSS THE NORTHERN TX PANHANDLE MUCH OF THE NIGHT TO THE NORTH OF THIS BOUNDARY. A FEW ADDITIONAL SHOWERS AND STORMS HAVE DEVELOPED FARTHER SOUTH ALONG AN OUTFLOW BOUNDARY KICKED OUT BY THE NORTHERN CONVECTION. FARTHER NORTHEAST...A BAND OF STRONGER ELEVATED CONVECTION STRETCHED ACROSS SOUTH CENTRAL KS AND NORTHERN OK WITHIN A ZONE OF H85 WAA NORTH OF THE SURFACE FRONT. WATER VAPOR IMAGERY SHOWED AN UPPER RIDGE OVER THE HIGH PLAINS...WITH QUITE A BIT OF MID TO UPPER-LEVEL MOISTURE IN PLACE. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO IMPACT THE PANHANDLES TODAY. MAY SEE A COUPLE SHOWERS AND THUNDERSTORMS THIS MORNING...BUT BETTER CHANCES WILL COME THIS AFTERNOON AND TONIGHT. A POTENT MID /UPPER-LEVEL SHORTWAVE WILL TRACK FROM SOUTHERN CA NORTHEAST ACROSS THE CENTRAL GREAT BASIN TODAY AND INTO THE NORTHERN ROCKIES TONIGHT. ASSOCIATED HEIGHT/PRESSURE FALLS OVER THE ROCKIES AND WESTERN HIGH PLAINS WILL HELP MAINTAIN A MOIST SOUTHEAST LOW-LEVEL FLOW ACROSS THE REGION. THIS LOW-LEVEL MOISTURE WILL TEAM WITH STEEP MID-LEVEL LAPSE RATES TO YIELD MLCAPES OF 1000 TO 1500 J/KG. QUITE A BIT OF MID TO HIGH CLOUDS /AND LOW CLOUDS ACROSS THE NORTHEAST/ WILL SERVE TO TEMPER INSTABILITY FROM HIGHER VALUES. THIS INSTABILITY COMBINED WITH DEEP LAYER SHEAR AROUND 40 KTS WILL SUPPORT ORGANIZED CONVECTION THIS AFTERNOON INTO TONIGHT...INCLUDING A FEW SUPERCELLS...AND ANOTHER THREAT FOR SEVERE WEATHER. EXPECT STORMS TO DEVELOP THIS AFTERNOON ALONG ZONE OF ENHANCED SURFACE CONVERGENCE NEAR THE FRONT DRAPED NORTHWEST TO SOUTHEAST ACROSS THE AREA. MAY ALSO SEE A FEW SCATTERED STORMS DEVELOP AWAY FROM THE BOUNDARY AS DAYTIME HEATING ERODES THE CAP...AND MODELS ALSO SHOW A WEAK MID-LEVEL PERTURBATION WORKING ACROSS THE AREA. ADDITIONAL STORMS WILL DEVELOP ACROSS EASTERN NM NEAR THE SURFACE TROUGH/DRYLINE. CONVECTION EXPECTED TO INCREASE IN COVERAGE LATE THIS AFTERNOON AND EVENING...AND LIKELY CONGEAL INTO AT LEAST A LOOSELY ORGANIZED MCS LATE THIS EVENING/TONIGHT AS STORMS MOVE EAST OUT OF EASTERN NM. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS WITH THESE STORMS. CANNOT RULE OUT AN ISOLATED TORNADO THOUGH GIVEN VEERING LOW-LEVEL WIND PROFILES...AND SURFACE FRONT AND POSSIBLY OTHER REMNANT OUTFLOW BOUNDARIES AROUND WHICH MAY INCREASE THE LOW-LEVEL SHEAR/SRH. LOCALLY HEAVY RAIN WILL BE POSSIBLE AS WELL AS PWATS NEAR 1 INCH. A 40-45 KT LLJ WILL HELP TO SUSTAIN STORMS TONIGHT...BUT PRECIP CHANCES WILL WANE FROM WEST TO EAST AS THE CONVECTION PROPAGATES EASTWARD. THE UPPER RIDGE WILL BE SHUNTED EAST TONIGHT AND THURSDAY AS INDIVIDUAL SHORTWAVES SERVE TO CARVE OUT AN UPPER TROUGH OVER THE WESTERN CONUS. SOUTHWEST FLOW ALOFT WILL DEVELOP OVER THE AREA...PROMOTING A DEEPENING LEE SURFACE TROUGH ON THURSDAY AND ALLOWING THE DRYLINE TO MIX INTO THE EASTERN PANHANDLES THURSDAY AFTERNOON. SEVERE WEATHER WILL ONCE AGAIN BE POSSIBLE ALONG AND EAST OF THE DRYLINE AS MLCAPES WILL BE AROUND 1500 J/KG AND DEEP LAYER SHEAR WILL AVERAGE 35-45 KTS. THE BIGGEST QUESTION AT THIS POINT IS HOW FAR EAST THE DRYLINE MIXES...AND HENCE HOW MUCH OF THE PANHANDLES ARE IMPACTED BY THE SEVERE WEATHER THREAT. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE MAIN HAZARDS...BUT THE TORNADO THREAT LOOKS A LITTLE MORE APPRECIABLE. SHEAR VECTORS ORIENTED PERPENDICULAR TO THE DRYLINE WILL HELP TO PROMOTE DISCRETE SUPERCELLS...AND LOW-LEVEL SHEAR AND SRH WILL ALSO BE STRONGER AHEAD OF THE DRYLINE DURING THE LATE AFTERNOON AND EVENING HOURS /OWING LARGELY TO A STRONGER LLJ/. LCL/S PROGGED TO BE A LITTLE LOWER AS WELL. WEST OF THE DRYLINE...GUSTY DRY SOUTHWESTERLY WINDS WILL PREVAIL. SOUTHWEST FLOW ALOFT WILL STRENGTHEN ON FRIDAY...KEEPING THE DRYLINE A LITTLE FARTHER EAST INTO FAR WESTERN OK. HOWEVER IT APPEARS THAT THE DRYLINE MAY RETREAT INTO THE FAR EASTERN PANHANDLES LATE FRIDAY AFTERNOON AND EVENING IN RESPONSE TO DEEPENING SURFACE LOW PRESSURE OVER THE CENTRAL HIGH PLAINS. THUS HAVE ADDED SOME POPS TO THESE FAR EASTERN AREAS FRIDAY AFTERNOON INTO FRIDAY NIGHT. IF ANY STORMS DEVELOP IN THE CWA...THEY COULD BE SEVERE. AN UPPER LOW IS PROGGED TO CLOSE OFF IN THE BASE OF THE WESTERN TROUGH AND MOVE INTO THE FOUR CORNERS REGION ON SATURDAY. STRONG SOUTHWEST FLOW ALOFT AHEAD OF THIS SYSTEM SHOULD KEEP THE DRYLINE /AND ATTENDANT THUNDERSTORM CHANCES/ EAST OF THE CWA SATURDAY AND SATURDAY NIGHT...ALTHOUGH WILL HAVE TO KEEP AN EYE ON THE FAR SOUTHEAST SATURDAY NIGHT AS THE DRYLINE MAY RETREAT INTO THIS AREA. WEST OF THE DRYLINE...WARM...WINDY...AND DRY CONDITIONS CAN BE EXPECTED FRIDAY AND SATURDAY. THE CLOSED UPPER LOW WILL WORK EAST AND EVENTUALLY NORTHEAST INTO THE CENTRAL PLAINS SUNDAY AND MONDAY. THE GFS AND CMC GEM KEEP THE LOW CLOSED...WHILE THE ECMWF OPENS IT AS IT EJECTS NORTHEAST. THE FORMER TWO SOLUTIONS WOULD LIKELY DRY SLOT THE PANHANDLES...WHILE THE ECMWF MAY BRING SOME SHOWERS SUNDAY/MONDAY ON THE BACKSIDE OF THE SYSTEM. FOR NOW WILL MAINTAIN A DRY FORECAST...BUT WILL HAVE TO KEEP AN EYE ON THIS TIME PERIOD. HEIGHT FALLS AND A PACIFIC COLD FRONT WILL BRING COOLER TEMPERATURES SUNDAY...WITH A REINFORCING COLD FRONT MOVING SOUTH THROUGH THE AREA SUNDAY NIGHT OR MONDAY KNOCKING TEMPS DOWN A LITTLER FURTHER. MODERATING TEMPERATURES AND DRY CONDITIONS ARE FORECAST TUESDAY AND WEDNESDAY AS THE LOW PULLS AWAY FROM THE AREA. KB FIRE WEATHER... MOIST SOUTHEAST WINDS AND RAIN CHANCES WILL MINIMIZE ANY FIRE WEATHER CONCERNS TODAY. THE DRYLINE WILL MOVE INTO THE EASTERN PANHANDLES ON THURSDAY...AND INTO THE FAR EASTERN PANHANDLES OR WESTERN OKLAHOMA FRIDAY AND SATURDAY. WEST OF THE DRYLINE...SOUTHWEST WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS WHILE RELATIVE HUMIDITY VALUES FALL TO 10 TO 20 PERCENT. THUS THE POTENTIAL FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL EXIST...BUT WILL BE DEPENDENT ON THE STATE OF FUELS AND RECENT RAINFALL. WILL HOLD OFF ON ISSUING ANY FIRE WEATHER WATCHES AT THIS POINT SINCE MANY LOCATIONS HAVE RECEIVED RAINFALL THE PAST COUPLE OF DAYS AND MORE RAIN IS FORECAST TODAY AND TONIGHT. ALSO...FUELS ARE GREENING UP IN MANY LOCATIONS. HOWEVER...DEPENDING ON WHERE AND HOW MUCH RAIN FALLS TODAY AND TONIGHT...FIRE WEATHER WATCHES AND RED FLAG WARNINGS MAY NEED TO BE CONSIDERED FOR THE THURSDAY THROUGH SATURDAY PERIOD. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 20 PERCENT SUNDAY INTO MID NEXT WEEK...PRECLUDING ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. KB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/05
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT WED APR 11 2012 OKZ001>003-TXZ001>020-121100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 315 PM CDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 10 PM CDT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND TORANDOES BEING THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN MAY ALSO OCCUR WITH THESE STORMS. CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO BREEZY SOUTHEAST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES THURSDAY AFTERNOON AND EVENING...AND AGAIN FRIDAY AFTERNOON AND FRIDAY NIGHT. SEVERE WEATHER WILL BE POSSIBLE BOTH DAYS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS...BUT SOME THREAT WILL ALSO EXIST FOR ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND TONIGHT...AND ACROSS EASTERN PORTIONS OF THE PANHANDLES THURSDAY AND FRIDAY. CLK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
934 AM CDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 20 ENE TEXLINE 36.49N 102.69W
04/10/2012 E1.00 INCH DALLAM TX PUBLIC
&&
EVENT NUMBER AMA1200223
SMBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 105 PM CDT WED APR 11 2012 OKZ003-TXZ004-005-111900- BEAVER OK-LIPSCOMB TX-OCHILTREE TX- 105 PM CDT WED APR 11 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR OCHILTREE...LIPSCOMB AND BEAVER COUNTIES. AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF WOLF CREEK PARK...OR ABOUT 14 MILES SOUTHEAST OF PERRYTON...MOVING NORTHEAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 148 PM CDT WED APR 11 2012 TXZ006>008-011-012-111945- HARTLEY TX-HUTCHINSON TX-MOORE TX-OLDHAM TX-POTTER TX- 148 PM CDT WED APR 11 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT FOR POTTER...OLDHAM... MOORE...HUTCHINSON AND HARTLEY COUNTIES. AT 147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MASTERSON...OR ABOUT 19 MILES SOUTH OF DUMAS...MOVING NORTHEAST AT 15 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 231 PM CDT WED APR 11 2012 TXZ006-112030- HARTLEY TX- 231 PM CDT WED APR 11 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT FOR HARTLEY COUNTY. AT 229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF ROMERO...OR ABOUT 13 MILES NORTHEAST OF NARA VISA...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
328 PM CDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 19 N AMARILLO 35.48N 101.82W
04/11/2012 E1.00 INCH POTTER TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1200224
SFJThe Amarillo radar (KAMA), 29 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
19 hail, 4 flash flood, 1 thunderstorm wind. Local standard time, as filed.
A severe and slow moving thunderstorm over northern Potter County, about 3 miles south of Masterson, brought a tremendous amount of hail and very heavy rain across U.S. Highway 287. The National Weather Service doppler radar estimated that 5-6 inches of rain fell in a very small area in northern Potter County, approximately 26 miles north of Amarillo. Most of this rain fell in one to two hours during the late afternoon. Large hail, up to the size of golfballs, fell in addition to the heavy rain. The runoff from the heavy rain pushed the hail into 3-4 foot drifts across Highway 287. The highway was closed for over 12 hours due to the water flooding the roadway and the hail drifts. The runoff from the heavy rain also caused a normally dry creek to rise about 15 feet, approximately 23 miles north of Amarillo. The creek was reported to have risen to the bottom side of a bridge on Highway 287. A storm survey nearly 20 hours after the event revealed hail was still piled up to 3 feet in places and remained as large as ping pong balls. At the bridge site, severe erosion of the bankment just downstream of the bridge was noted.
A trained spotter reported that two inch diameter tree limbs were broken off by the strong thunderstorm wind gusts. No injuries and no other damage were reported.
A trained spotter reported that Texas State Highway 136 in the town of Fritch, Texas was closed due flowing water. The trained spotter also reported that there was two feet of water at the intersection of Texas State Highway 136 and Canadian Drive. There were vehicles which were stalled in the street. The side streets were also reported to have water flowing from curb to curb. There were no reports of injuries.
The trained spotter reported that there was a lot of hail covering the ground.
The trained spotter reported that the hail was covering U.S. Highway 60 and that the roads were slick in the town of Umbarger, Texas.
The Emergency Manager reported that there was two and a half feet of flowing water at Hunsley Hills Boulevard and the Palo Duro Creek Golf Course in the Hunsley Hills section of Canyon, Texas. There were no reports of damage or injuries.
The Moore County Emergency Manager reported that County Road E and Farm to Market Road 281 were closed due to flowing water. There were numerous homes and businesses that were flooded in the Etter and Cactus, Texas areas. There were no reports of injuries.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376556, 376551, 376557, 376559, 376560, 376577, 376561, 376563, 376564, 376566, 376567, 376568, 376569, 376578, 376552, 376573, 376570, 376571, 376572, 376553, 376554, 376574, 376575, 376576.